MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT ANTI-JK(A); SERACLONE ANTI-JK(A)
Catalog Number 808179100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our combined initial and final report on this incident.
 
Event or Problem Description
The customer reported that they had very weak reactions with the positive control when using our blood grouping reagent seraclone anti-jka (jk1), lot 8642050-01.They had discrepant results between two lot numbers with a donor sample.With a "new" lot of anti-jka (jk1), #8729070-01, they got a 2+ pos.Reaction and the result with the "old" (#8642050-01) lot was negative.The bottle with the allegedly defective product had been discarded by the customer.But the customer provided a patient sample and an aliquot of the quotient panel cell that were used for testing.Our quality control laboratory tested their retention samples of both reagent lots that were used on the customer's site.The potency was checked as well as the positive and negative specificity.The minimum potency of 1:8 was exceeded.The positive and negative specificity was tested with erythrocytes from donors.The quotient panel cell was also used and the patient sample sent in by the customer that had caused discrepant results.Our quality control laboratory yielded a 4w positive reaction with the patient sample with both batches.The quotient panel cell was used "washed out" and suspended 5% with isotonic saline solution and "ready for use".By incubation for 15 min.At room temperature the reactions were 4+ pos.And the reactions incubated for 30 min.Were 2+ pos.For the "ready for use" panel cell.The same test approach using the "washed out" panel cell from quotient yielded a 3+ pos.Reaction.Additionally we found out, that the agglutinates of the "ready for use" ortho panel cell were not as solid as the "washed out" panel cell.In summary both batches reacted comparable.The results of qc testing were all conclusive.No weakening and discrepant results were observed and all acceptance criteria were fulfilled.Testing in our quality control laboratory confirmed that the complained reagent of blood grouping reagent anti-jka (jk1) functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
BLOOD GROUPING REAGENT ANTI-JK(A)
Common Device Name
SERACLONE ANTI-JK(A)
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key7372687
Report Number9610824-2018-00015
Device Sequence Number1007076
Product Code KSZ
UDI-Device Identifier07611969951758
UDI-Public(01)07611969951758(17)180611(10)8642050-01
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2018
Device Catalogue Number808179100
Device Lot Number8642050-01
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1